Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 27, NWS Nashville, TN

February 5, 2008Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 5, 2008, 11:56 PM CST for Montgomery County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2008, 11:56 PM CST (05:56 UTC)
Expired
Feb 6, 2008, 12:30 AM CST
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Montgomery County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 7:19 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
1.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 060556
SVROHX
TNC125-060630-
/O.NEW.KOHX.SV.W.0027.080206T0556Z-080206T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 PM CST TUE FEB 5 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CLARKSVILLE...

* UNTIL 1230 AM CST

* AT 1155 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 12 MILES WEST OF CLARKSVILLE TO 19 MILES SOUTHWEST OF
  CLARKSVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
  FORT CAMPBELL NORTH TO 7 MILES NORTHEAST OF ERIN...AND MOVING EAST
  AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CLARKSVILLE BY 1220 AM CST...
  7 MILES SOUTHWEST OF GUTHRIE BY 1230 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.

LAT...LON 3638 8722 3638 8725 3633 8729 3637 8760
      3645 8760 3647 8762 3666 8758 3667 8716
TIME...MOT...LOC 0556Z 274DEG 23KT 3661 8755 3639 8761

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 9:40 PM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Feb 5, 9:40 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CST TUE FEB 5 2008

.DISCUSSION...
NO CHANGES TO THE FCST AT THIS TIME. 1ST ROUND OF STORMS IS MOVING
THROUGH THE WESTERN AND NORTH CENTRAL PORTIONS OF THE MID STATE.
NEXT ROUND OF STORMS ARE MOVING ACROSS THE MS RIVER AT THIS TIME.
MEG REPORTING TORNADOES AND HAIL IN ASSOCIATION WITH THIS NEXT ROUND.

UPDATED GFE TO INCLUDE TORS IN GRIDS. OTW...NO UPDATE NEEDED FOR NOW.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Feb 5, 5:10 AM CST, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...COR EXPIRATION TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CST TUE FEB 5 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-061130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL
-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
506 AM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS IN WEST MIDDLE
TENNESSEE TONIGHT.

WARM MOIST AIR WILL BE IN PLACE AS A STRONG COLD FRONT MOVES INTO
MIDDLE TENNESSEE TONIGHT. THE ATMOSPHERE WILL BE SUFFICIENTLY
UNSTABLE FOR SEVERE WEATHER TO DEVELOP. STORMS WILL LIKELY PRODUCE
DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE
CUMBERLAND PLATEAU REGION WEDNESDAY MORNING...AS THE STRONG COLD
FRONT PUSHES EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED THIS EVENING.

04

In the hours before

Local storm report, Feb 5, 10:59 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1059 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TORNADO          WESTMORELAND            36.56N 86.25W
02/05/2008                   SUMNER             TN   NWS EMPLOYEE

            DAMAGE DONE TO A NATURAL GAS PLANT, LARGE FIRE RESULTED.

&&

21
Local storm report, Feb 5, 10:59 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1059 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TORNADO          2 N HARTSVILLE       36.42N 86.16W
02/05/2008                   TROUSDALE            TN NWS EMPLOYEE

        DAMAGE DONE TO A NATURAL GAS LINE PLANT, LARGE FIRE RESULTED.

&&

21
Local storm report, Feb 5, 11:01 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             10 E WESTMORELAND       36.56N 86.07W
02/05/2008  E2.00 INCH       MACON              TN   AMATEUR RADIO

&&

SHERRON
Local storm report, Feb 5, 11:15 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1115 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TORNADO          BIG SANDY               36.23N 88.09W
02/05/2008                   BENTON             TN   LAW ENFORCEMENT

            TRAILERS DAMAGED AND NUMEROUS TREES DOWN

&&

21
Local storm report, Feb 5, 11:24 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TORNADO          7 E GALLATIN            36.38N 86.33W
02/05/2008                   SUMNER             TN   NWS EMPLOYEE

            POST OFFICE DESTROYED IN CASTILLIAN SPRINGS

&&

21
Local storm report, Feb 5, 11:40 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TORNADO          7 E GALLATIN            36.38N 86.33W
02/05/2008                   SUMNER             TN   NWS EMPLOYEE

            *** 2 FATAL, 5 INJ *** IN BETH PAGE AND CASTALIAN SPRINGS
            AREA...NUMEROUS INJURIES...PEOPLE TRAPPED IN
            HOMES...PEOPLE MISSING. TWO FATALITIES THUS FAR.

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 7:30 PM CSTTornado WarningOHXBenton30 min
Feb 5, 7:39 PM CSTTornado WarningOHXPerry, Wayne36 min
Feb 5, 7:55 PM CSTTornado WarningOHXBenton, Houston, Humphreys, Stewart35 min
Feb 5, 8:10 PM CSTTornado WarningOHXHickman, Lewis, Perry, Wayne35 min
Feb 5, 8:29 PM CSTTornado WarningOHXHouston, Humphreys, Montgomery, Stewart31 min
Feb 5, 8:35 PM CSTTornado WarningOHXDickson, Hickman, Lewis, Maury, Williamson25 min
Feb 5, 8:42 PM CSTTornado WarningOHXBenton, Humphreys33 min
Feb 5, 8:57 PM CSTTornado WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Williamson33 min
Feb 5, 9:17 PM CSTTornado WarningOHXCheatham, Davidson, Williamson28 min
Feb 5, 9:40 PM CSTTornado WarningOHXDavidson, Sumner, Wilson35 min
Feb 5, 10:06 PM CSTTornado WarningOHXMacon, Sumner, Trousdale39 min
Feb 5, 10:48 PM CSTTornado WarningOHXBenton27 min
Feb 5, 11:10 PM CSTTornado WarningOHXBenton, Houston, Humphreys35 min
Feb 5, 11:15 PM CSTTornado WarningOHXHumphreys, Perry30 min
Feb 5, 11:23 PM CSTSevere Thunderstorm WarningOHXStewart37 min
Feb 5, 11:40 PM CSTTornado WarningOHXHickman, Humphreys35 min
Feb 6, 12:02 AM CSTTornado WarningOHXDickson28 min
Feb 6, 12:06 AM CSTTornado WarningOHXMontgomery24 min
Feb 6, 12:19 AM CSTTornado WarningOHXCheatham, Davidson26 min
Feb 6, 12:32 AM CSTTornado WarningOHXPerry, Wayne28 min
Feb 6, 12:47 AM CSTTornado WarningOHXDavidson21 min
Feb 6, 1:03 AM CSTTornado WarningOHXHickman, Lewis27 min
Feb 6, 1:05 AM CSTTornado WarningOHXSumner25 min
Feb 6, 1:21 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson24 min
Feb 6, 1:27 AM CSTTornado WarningOHXMaury, Williamson33 min
Feb 6, 1:32 AM CSTTornado WarningOHXSumner13 min
Feb 6, 1:53 AM CSTTornado WarningOHXDavidson, Williamson37 min
Feb 6, 1:59 AM CSTTornado WarningOHXBedford, Marshall, Rutherford31 min
Feb 6, 2:16 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury29 min
Feb 6, 2:47 AM CSTSevere Thunderstorm WarningOHXRutherford, Wilson28 min
Feb 6, 3:38 AM CSTSevere Thunderstorm WarningOHXCannon, Coffee, DeKalb, Jackson, Overton, Putnam and 1 more37 min
Feb 6, 4:20 AM CSTSevere Thunderstorm WarningOHXOverton, Putnam25 min
Feb 6, 5:02 AM CSTSevere Thunderstorm WarningOHXGrundy28 min
Feb 6, 11:59 AM CSTLake Wind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more6 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.